Duke Mathematical Journal

Ricci flow on quasi-projective manifolds

John Lott and Zhou Zhang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We consider the Kähler-Ricci flow on complete finite-volume metrics that live on the complement of a divisor in a compact Kähler manifold X̲. Assuming certain spatial asymptotics on the initial metric, we compute the singularity time in terms of cohomological data on X̲. We also give a sufficient condition for the singularity, if there is one, to be type II.

Article information

Duke Math. J., Volume 156, Number 1 (2011), 87-123.

First available in Project Euclid: 16 December 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C44: Geometric evolution equations (mean curvature flow, Ricci flow, etc.)
Secondary: 32Q15: Kähler manifolds


Lott, John; Zhang, Zhou. Ricci flow on quasi-projective manifolds. Duke Math. J. 156 (2011), no. 1, 87--123. doi:10.1215/00127094-2010-067. https://projecteuclid.org/euclid.dmj/1292509119

Export citation


  • H. Cao, Deformation of Kähler metrics to Kähler-Einstein metrics on compact Kähler manifolds, Invent. Math. 81 (1985), 359–372.
  • —, “Existence of gradient Kähler-Ricci solitons” in Elliptic and Parabolic Methods in Geometry, A. K. Peters, Wellesley, Mass., 1996, 1–16.
  • J. Carlson and P. Griffiths, A defect relation for equidimensional holomorphic mappings between algebraic varieties, Ann. of Math. (2) 95 (1972), 557–584.
  • A. Chau, Convergence of the Kähler-Ricci flow on noncompact Kähler manifolds, J. Differential Geom. 66 (2004), 211–232.
  • B.-L. Chen and X.-P. Zhu, Uniqueness of the Ricci flow on complete noncompact manifolds, J. Differential Geom. 74 (2006), 119–154.
  • B. Chow, P. Lu, and L. Ni, Hamilton's Ricci Flow, Grad. Stud. Math. 77, American Math. Soc., Providence, 2006.
  • P. Daskalopoulos and M. Del Pino, On a singular diffusion equation, Comm. Anal. Geom. 3 (1995), 523–542.
  • —, Type II collapsing of maximal solutions to the Ricci flow in $\R^2$, Ann. Inst. H. Poincaré Anal. Non Linéaire 24 (2007), 851–874.
  • P. Daskalopoulos and R. Hamilton, Geometric estimates for the logarithmic fast diffusion equation, Comm. Anal. Geom. 12 (2004), 143–164.
  • P. Daskalopoulos and N. Sesum, On the extinction profile of solutions to fast diffusion, J. Reine Angew. Math. 622 (2008), 95–119.
  • J.-P. Demailly and M. Paun, Numerical characterization of the Kähler cone of a compact Kähler manifold, Ann. of Math. (2) 159 (2004), 1247–1274.
  • J.-P. Demailly, Complex analytic and algebraic geometry, preprint, 2009.
  • R. Hamilton, Three-manifolds with positive Ricci curvature, J. Differential Geom. 17 (1982), 255–306.
  • —, A compactness property for solutions of the Ricci flow, Amer. J. Math. 117 (1995), 545–572.
  • L. Ji, R. Mazzeo, and N. Sesum, Ricci flow on surfaces with cusps, Math. Ann. 345 (2009), 819–834.
  • R. Kobayashi, Kähler-Einstein metric on an open algebraic manifold, Osaka J. Math. 21 (1984), 399–418.
  • J. Lott, On the long-time behavior of type-III Ricci flow solutions, Math. Ann. 339 (2007), 627–666.
  • —, Dimensional reduction and the long-time behavior of Ricci flow, Comm. Math. Helv. 85 (2010), 485–534.
  • D. Mumford, Hirzebruch's proportionality theorem in the noncompact case, Invent. Math. 42 (1977), 239–272.
  • A. Naber, Noncompact shrinking $4$-solitons with nonnegative curvature, J. Reine Agnew. Math. 645 (2010), 125–153.
  • G. Perelman, The entropy formula for the Ricci flow and its geometric applications, preprint.
  • G. Schumacher, Asymptotics of Kähler-Einstein metrics on quasi-projective manifolds and an extension theorem on holomorphic maps, Math. Ann. 311 (1998), 631–645.
  • W.-X. Shi, Deforming the metric on complete Riemannian manifolds, J. Differential Geom. 30 (1989), 223–301.
  • G. Tian and S.-T. Yau, “Existence of Kähler-Einstein metrics on complete Kähler manifolds and their applications to algebraic geometry” in Mathematical Aspects of String Theory (San Diego, Calif., 1986), Adv. Ser. Math. Phys. 1, World Sci., Singapore, 1987.
  • —, Complete Kähler manifolds with zero Ricci curvature, I, J. Amer. Math. Soc. 3 (1990), 579–609.
  • G. Tian and Z. Zhang, On the Kähler-Ricci flow on projective manifolds of general type, Chinese Ann. of Math. Ser. B 27 (2006), 179–192.
  • H. Tsuji, Existence and degeneration of Kähler-Einstein metrics on minimal algebraic varieties of general type, Math. Ann. 281 (1988), 123–133.
  • D. Wu, Higher canonical asymptotics of Kähler-Einstein metrics on quasi-projective manifolds, Comm. Anal. Geom. 14 (2006), 795–845.
  • S. T. Yau, On the Ricci curvature of a compact Kähler manifold and the complex Monge-Amp$\grave{e}$re equation. I, Comm. Pure Appl. Math. 31 (1978), 339–411. \endthebibliography